Results 1 to 2 of 2
  1. #1
    Join Date
    May 2010
    Posts
    2

    3 days in for second time

    Hi all,

    2nd time been prescribed Sertraline after a 3 year break of sertraline (in fact all meds) when i was doing really well a lot of the time. Dont remember the side effects like this last time, almost no sleep, jaw clenching, changes in body temperature (i am normally quite warm, wear shorts even in snow, window open all time etc), bloating and muscle ache (possibly due to no sleep for 3 nights?). Tried quite a few meds in past where i do remember the side effects, worst being Venlaflaxine - Doctor pulled me off that after 6 days, but also tried Citalopram - side effects still after 2 months, Fluoxetine (worked really well for a year then seemed to stop), amitriptyline - pretty much slept constantly and previous time on sertraline where i dont remember much side effects other than took abouy 4 weeks to work after which went up in dose very quickly.

    Am i just selectivly forgetting the side effects from last time on sertratline whilst remembering the others or is it possibly worse because been on before? Got a phone call with my doctor for anytime after 9am monday so hopefully things will get better or at least maybe get some answers (he mentioned as been on before maybe upping the dose to 100 after 2 weeks)

    Thanks

  2. #2
    Join Date
    Jan 2017
    Posts
    2,132

    Re: 3 days in for second time

    Quote Originally Posted by ppw View Post
    Hi all,
    Welcome to NMP,

    Dont remember the side effects like this last time, almost no sleep, jaw clenching, changes in body temperature (i am normally quite warm, wear shorts even in snow, window open all time etc), bloating and muscle ache (possibly due to no sleep for 3 nights?).
    These side-effects are typical for SSRIs at the beginning. The antihistamine diphenhydramine may help with the insomnia. It is the active ingredient in Nytol tablets and liquid and some Benadryl formulations. If that isn't sedating enough ask your GP to prescribe a small dose of mirtazapine. Magnesium supplements may help with the muscle pain and jaw clenching. Serotonin mediates blood vessel tone, constriction and dilation, and serotonergic antidepressants may affect this for a while, especially in the small blood vessels of the skin causing side-effects such as feeling hotter, or colder. As with most of these side-effects this should begin to ease after a week or two, but they may return for a while after dose increases.

    Am i just selectivly forgetting the side effects from last time on sertratline whilst remembering the others or is it possibly worse because been on before?
    For reasons that aren't really understood the initial side-effects can become progressively more severe every time an AD is restarted and they may be different each time too. Higher doses may also be required to achieve the same level of control. Plus, I'm guessing you've been started on 50mg. For those with anxiety the recommended starting dose is 25mg for the first week.

    Got a phone call with my doctor for anytime after 9am monday so hopefully things will get better or at least maybe get some answers (he mentioned as been on before maybe upping the dose to 100 after 2 weeks)
    Most people need to take 100-150mg for optimum results. I suggest to don't increase to 100mg in one go, but take 75mg for a week to minimise side-effects, however, please get your GP's okay first.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 2
    Last Post: 13-05-18, 00:09
  2. Mole excision in 3 days time, v worried
    By Tony35 in forum Symptoms
    Replies: 7
    Last Post: 26-07-16, 09:57
  3. 4 days of ectopics really worried this time :(
    By GadGirl in forum Palpitations, Ectopics, Missed beats, Heart Worries
    Replies: 9
    Last Post: 25-09-14, 17:03
  4. Having a bad few days, feel like it wont go away this time
    By goingmadder in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 4
    Last Post: 22-04-09, 08:52

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •